Texas, 2006

Flash Flood in Texas, March 20, 2006

March 20, 2006 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 19, 9:50 PM CST, 5 hours 40 minutes earlier.

Area forecast discussion, Mar 19, 9:50 PM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CST SUN MAR 19 2006

.DISCUSSION...
LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS NW PORTIONS OF AREA.
HEAVY RAINFALL WILL BEGIN TO PRESENT SOME FLOODING PROBLEMS ACROSS
SOME OF THIS AREA. SHOWER ACTIVITY REMAINING ISOLATED TO SCATTERED
THUS FAR REMAINING PORTIONS. OVERALL TREND LOOKS TO BE INCREASING
RAINFALL OVERNIGHT. RETAIN HIGH POPS AND MENTION OF HEAVY RAIN WITH
FLOOD WATCH BASICALLY ALONG AND NORTH OF INTERSTATE 20...PRETTY
MUCH THE CUTOFF POINT FOR SIGNIFICANT RAINFALL TOTAL THUS FAR
THIS WEEKEND. KEEPING OVERNIGHT TEMPS NEAR STEADY...POSSIBLE SLOW
RISES SOUTH OF INTERSTATE 20...AS WARM FRONT POISED JUST SOUTH OF
THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  70  44  61 /  70  70  20   0
MLU  51  66  46  63 /  70  80  30   0
DEQ  45  61  38  55 / 100  50  20   0
TXK  48  64  43  58 / 100  50  20   0
ELD  49  64  42  60 / 100  80  30   0
TYR  51  74  41  60 /  90  50  10   0
GGG  51  73  42  61 /  90  50  10   0
LFK  59  77  43  67 /  70  50  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
     BOSSIER...CADDO...CLAIBORNE...UNION LA...AND WEBSTER.

OK...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES: AND
     MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
     BOWIE...CAMP...CASS...FRANKLIN...GREGG...HARRISON...MARION...
MORRIS...RED      RIVER...SMITH...TITUS...UPSHUR...AND WOOD.

&&

VII
Hazardous weather outlook, Mar 19, 12:00 PM CST, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SUN MAR 19 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-201200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SUN MAR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO SHIFT NORTHEAST
ACROSS THE FOUR STATE REGION THIS AFTERNOON...BRINGING WIDESPREAD
RAIN AND SCATTERED THUNDERSTORMS. THE RAIN COULD BE HEAVY AT
TIMES...MAINLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF
NORTHEAST TEXAS AND NORTH LOUISIANA...AS WELL AS SOUTHEAST
OKLAHOMA...AND SOUTHWEST ARKANSAS...WITH ADDITIONAL RAINFALL TOTALS
OF ONE TO THREE INCHES POSSIBLE THROUGH TONIGHT.  THIS COULD CAUSE
SOME LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE
AREAS. THUNDERSTORMS THAT DEVELOP THIS AFTERNOON COULD ALSO BRIEFLY
BECOME SEVERE...WITH LARGE HAIL THE MAIN THREAT. BY LATE THIS
AFTERNOON AND EARLY EVENING...A WARM FRONT OVER SOUTHEAST TEXAS WILL
BEGIN TO MOVE NORTH INTO LOWER EAST TEXAS AND THE SOUTHERN SECTIONS
OF NORTHCENTRAL LOUISIANA...WHICH COULD ENHANCE ADDITIONAL SHOWERS
AND THUNDERSTORMS. HOWEVER...A LARGE COMPLEX OF SHOWERS AND
THUNDERSTORMS IS EXPECTED TO DEVELOP LATER TONIGHT OVER CENTRAL
TEXAS...AND TRANSLATE EAST INTO THE REGION OVERNIGHT. SOME OF THOSE
STORMS LATE TONIGHT MAY ALSO BECOME SEVERE...MAINLY ALONG AND SOUTH
OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTH
LOUISIANA. LARGE HAIL AND STRONG DAMAGING WINDS WILL BE POSSIBLE
FROM THESE STORMS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE RISK OF SEVERE THUNDERSTORMS WILL CONTINUE MONDAY MORNING...FOR
AN EXPECTED ONGOING CLUSTER OF THUNDERSTORMS FROM SUNDAY
NIGHT...PUSHING EAST ACROSS THE REGION.  THIS ACTIVITY IS EXPECTED
TO EXIT SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA AROUND
MIDDAY.

HOWEVER...THE WEST TEXAS DRYLINE WILL SURGE EAST INTO SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS MONDAY MORNING...ENTERING SOUTHWEST
ARKANSAS AND NORTHERN LOUISIANA BY EARLY AFTERNOON. THIS SURFACE
BOUNDARY WILL PROVIDE THE FOCUS FOR ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS MONDAY AFTERNOON DURING PEAK HEATING...AS A STRONG
UPPER LEVEL DISTURBANCE ASSOCIATED WITH AN UPPER LEVEL LOW PRESSURE
SYSTEM LIFTS NORTHEAST ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS. SOME OF THE STORMS THAT DEVELOP MONDAY AFTERNOON MAY ALSO
BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE
WEATHER THREATS. THESE STORMS WILL EXIT THE AREA EARLY MONDAY
EVENING...AS A COLD FRONT DROPS SOUTHEAST THROUGH THE AREA MONDAY
NIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH THE REMAINDER
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

22

The radar

The Shreveport radar (KSHV), 172 km away, was scanning. The volume nearest the first event began at 09:29 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Red River

When
March 20, 3:30 AM CST to 4:30 AM CST
Where
Red River County, Clarksville
Reported by
LAW ENFORCEMENT
Coordinates
33.617, -95.050

Scatter Creek flooding over FM 909. Cut Hand Creek flooding over FM 1487. Mustang Creek flooding over FM 410. All roads were closed for a period of time.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494675.